Hi, All, and thank you for taking time to read this. I have ankylosing spondylitis (AS), a rheumatic disease that attacks the joints of the spine, forming it into a "bamboo spine" (no curves and fusion of all of the joints). The characteristic posture is noteworthy of Ed Sullivan, who crossed his arms that way to deter from the deformity.
My question is this: Does anyone suffer the day after Remicade infusion? I have had 5 treatments so far. The first two caused episodes, especially after a busy work period, of vision distortion, extreme fatigue, shortness of breath, rapid heart beat, my brain felt too tired to function/confusion, and then needing to "lay down before I fall down". After doing that for 1-2 hours and sleeping, I slowly felt better. I attributed this to getting used to the drug in my system and overworking myself past my energy limits. Otherwise, Remicade is working wonderfully with no problems past 2 weeks.
My last infusion, 3 days ago, was upped from 300 mg/500 mg (3 vials to 5 vials) due to a flare up involving my hands, which I need at work to do manual/soft tissue physical therapy. Next day-felt awful, drained, same symptoms but add nausea. Friday, same thing, no better. Worked too hard at work, then too hard at home and finally got to a bed and asleep by 9:00 p.m. and slept until 1:00 p.m. today. Today, same symtpoms only unable to stay up for more and than the time it takes to go to the bathroom or get a drink. Nausea with dry heaves, heart rate up in the 130s after five minutes, short of breath and I feel like I ran a marathon. I only feel normal laying in bed doing nothing.
Please, any similar reactions/experiences and how did you handle it?